Calculus of Variations and Geometric Measure Theory

M. Bresciani - E. Davoli - M. Kruzik

Existence results in large-strain magnetoelasticity

created by davoli on 30 Mar 2021
modified by bresciani on 20 Jul 2023


Published Paper

Inserted: 30 mar 2021
Last Updated: 20 jul 2023

Journal: Annales de l'Institut Henri Poincaré / Analyse Nonlinéaire
Volume: 40
Number: 3
Pages: 557-592
Year: 2023
Doi: DOI 10.4171/AIHPC/51


We investigate variational problems in large-strain magnetoelasticity, both in the static and in the quasistatic setting. The model contemplates a mixed Eulerian-Lagrangian formulation: while deformations are defined on the reference configuration, magnetizations are defined on the deformed set in the actual space. In the static setting, we establish the existence of minimizers. In particular, we provide a compactness result for sequences of admissible states with equi-bounded energies which gives the convergence of the composition of magnetizations with deformations. In the quasistatic setting, we consider a notion of dissipation which is frame-indifferent and we show that the incremental minimization problem is solvable. Then, we propose a regularization of the model in the spirit of gradient polyconvexity and we prove the existence of energetic solutions for the regularized model.

Keywords: quasistatic evolutions, magnetoelasticity, large-strain theories, Eulerian-Lagrangian energies